TERRY GIBSON, M.B.; HUGH C. BURRY, M.B., F.R.C.P.; CHISHOLM OGG, M.D., F.R.C.P.
To the editor: It has recently been suggested in this journal that the Goodpasture syndrome may be caused by D-penicillamine treatment (1). We wish to report another case in which the clinical picture of this syndrome occurred during treatment with this drug.
A 51-year-old white man with a 6-year history of sero-positive, erosive, and nodular rheumatoid arthritis began treatment with D-penicillamine in August 1972. His illness had been complicated by a pleural effusion in May 1972, but there had been no other systemic features. D-Penicillamine was prescribed in slowly increasing daily doses to a maximum of 1.2 g per day.
Learn more about subscription options.
Register Now for a free account.
GIBSON T, BURRY HC, OGG C. Goodpasture Syndrome and D-Penicillamine. Ann Intern Med. 1976;84:100. doi: 10.7326/0003-4819-84-1-100_1
Download citation file:
Published: Ann Intern Med. 1976;84(1):100.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only